Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Products of perfectly meagre sets

Author: Ireneusz Recław
Journal: Proc. Amer. Math. Soc. 112 (1991), 1029-1031
MSC: Primary 28A05; Secondary 04A15
MathSciNet review: 1059635
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that there exists a perfect set $ D \subseteq {2^\omega } \times {2^\omega }$ such that for every Luzin set in $ D$ both projections of it are perfectly meagre. It follows (under CH) that the product of two perfectly meagre sets need not be perfectly meagre (or even have the Baire property in the restricted sense). This provides an answer to a 55-year-old question of Marczewski.

References [Enhancements On Off] (What's this?)

  • [L] N. Luzin, Ensembles de $ I$-re catégorie, Fund. Math. 21 (1933), 114-126.
  • [Mi] A. W. Miller, Special subsets of the real line, Handbook of Set-theoretic Topology (K. Kunen and J. E. Vaughan, eds.), Chapter 5, 1984, pp. 201-233. MR 776624 (86i:54037)
  • [P] J. Pawlikowski, Products of perfectly meagre sets and Luzin function, Proc. Amer. Math. Soc. 107 (1989), 811-815. MR 984810 (90b:54025)
  • [Si] W. Sierpiński, Hypothèse du continu, Chelsea, New York, 1956. MR 0090558 (19:829c)
  • [Si2] -, Sur un problème de M. Kuratowski concernant la propriété de Baire des ensembles, Fund. Math. 22 (1934), 262-266.
  • [S] E. Szpilrajn (Marczewski), Problème 68, Fund. Math. 25 (1935), 579.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28A05, 04A15

Retrieve articles in all journals with MSC: 28A05, 04A15

Additional Information

Keywords: Perfectly meagre set, Luzin set
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society